Posted by daphne
on June 11, 2000 at 20:02:43:
In Reply to: Re: Memory loss and loss of concentration on medication posted by John G. on April 03, 2000 at 23:39:48:
Leann; & John,
I know exactly the feeling, our brains are just working a little differently.
I have had epilepsy for 17 years & have tried numerous meds. If you feel slow, unable to concentrate etc. switch. I stayed on phenobarb for too long. It caused major memory problems, weight gain, just awful! Until I switched to primidone on an extremely low dose. Immediately I lost 25 pounds & got a lot of my brain back. Everyone noticed the difference. My family was so proud and my doctor was shocked at the check up. He wished I would have considered changing medications earlier.
Recently I tried to switch again. Just to see if there was anything better. And believe it or not- uh i forgot the name! I hate that!! But it didn't agree- i was allergic.
Tip on a seizure:
If you feel a seizure coming on, don't get scared and question what is happening. Just roll with it. I feel I have learned how to keep the little ones away with this tactic.
P.S. I do know that whoosh feeling and yes, it's not easy to describe. I was trying to tell someone about that recently!
: I hear you. I had a seisure almost a year ago caused by Lyme Disease and have been on Dilantin ever since. The whole time I have had problems with memory and as you say "your head isn't where it should be". It's been one tough year at work.
: And I have also had what I like to call "whooshes"... probably a tiny seisure.
: I don't have expert advice for you and your situation, but I did want you to know that what you are feeling is not unique.
: Please let me know if you have any insight on improving your situation. Or if you just need a reality check, let me know.